MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-LX
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician attempted to use a hawkone lx atherectomy device with a 7fr non-medtronic sheath and a spider fx embolic protection device/guidewire during treatment of a 200mm fibrous plaque lesion in the patients right mid distal superficial femoral artery (sfa).Minimal vessel calcification was reported.Lesion exhibited 80% stenosis.Artery diameter reported as 6mm.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.There were no issues noted when removing the device from the hoop/tray.The ifu (instruction for use) was followed during preparation, procedure, post-procedure without issue.The vessel was not pre-dilated.The vessel was post-dilated with a non-medtronic device.The device was passed through a previously deployed stent.No resistance was encountered when advancing the device.It was reported that the hawkone lx device completed passes and was safely removed from the patient to clean it.Upon flushing the device to remove the plaque, a small piece of foreign material/black plastic exited the flush window.The material was suspected to be a part of the device.The material was not pet liner.The device was wiped down prior to use.No foreign material was left inside of the body and no complications with the patient.A replacement hawkone lx device was opened and used to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis the device was returned with the thumbswitch in the ¿off¿ position and with the distal flush tool (dft) positioned over the housing, the dft was retracted, and the cutter was positioned in approximately 28mm inside the housing a black piece of foreign material was returned, the black seal on the dft was removed, and it was found that there was a portion of the black seal missing, the returned black piece of foreign material matches up with the missing portion of the black dft seal image review the customer returned one image.The image shows a piece of black material.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20565746
Report Number9612164-2024-04966
Device Sequence Number7988415
Product Code MCW
UDI-Device Identifier00643169968509
UDI-Public00643169968509
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH1-LX
Device Lot Number0012310297
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale